Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 6, 2018, 7:56 PM EDT for Calhoun County, Early County, Georgia; Houston County, Alabama. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2018, 7:56 PM EDT (23:56 UTC)
- Expired
- Aug 6, 2018, 8:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
Counties Houston County, AL, Calhoun County, GA, Early County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 8:32 PM EDT | TSTM WND DMG | 3 Ssw Moye, GA | WIDESPREAD POWER OUTAGES REPORTED IN WESTERN CALHOUN COUNTY ON GA POWER WEBSITE WITH CAUSE LISTED AS SEVERE WEATHER MOVING THROUGH AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2081 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WWUS82 KTAE 062356
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
756 PM EDT MON AUG 6 2018
ALZ067-069-GAZ121-123-142-143-155-070030-
Henry AL-Houston AL-Miller GA-Calhoun GA-Seminole GA-Clay GA-
Early GA-
756 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND EASTERN
HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...WESTERN MILLER...
SOUTHEASTERN CLAY...SOUTHWESTERN CALHOUN...EARLY AND NORTHWESTERN
SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 830 PM EDT/730 PM
CDT/...
At 755 PM EDT/655 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Edison, or 7 miles west of Morgan, moving southwest
at 20 mph. Other strong storms were located in eastern Houston
county.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colquitt, Morgan, Donalsonville, Blakely, Ashford, Cowarts, Edison,
Arlington, Webb, Columbia, Douglasville, Centerville, Avon, Gordon,
Iron City, Damascus, Jakin, Bellville, Haleburg and Bluffton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3152 8455 3143 8460 3143 8464 3136 8464
3094 8486 3098 8500 3100 8500 3100 8507
3111 8539 3163 8497
TIME...MOT...LOC 2355Z 035DEG 19KT 3152 8472
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:41 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 6, 7:41 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 741 PM EDT Mon Aug 6 2018 .UPDATE... Showers and thunderstorms will dissipate before midnight. No significant changes were made with the evening update. && .AVIATION [Through 00Z Wednesday]... Scattered showers and thunderstorms will dissipate before midnight. VFR conditions are expected outside of thunderstorms but isolated patchy fog cannot be ruled out in the early morning hours. Scattered showers and thunderstorms will return tomorrow. && .PREV DISCUSSION [349 PM EDT]... .NEAR TERM [Through Tonight]... An upper high pressure system over the southeast states will persist through tonight while an inverted upper level trough moves westward over the northeast Gulf of Mexico. A surface ridge of high pressure extending along the Appalachian Mountains to the northeast Gulf of Mexico will remain largely in place, but models are hinting toward a possible weak easterly wave forming late tonight across northeast gulf. With the approach of the upper level wave and a sea breeze pushing inland, the ongoing isolated to scattered afternoon convection will persist throughout the evening, and then gradually dissipate after midnight mainly across the inland areas. .SHORT TERM [Tuesday Through Wednesday Night]... The inverted upper level trough will continue to move westward from the northeast Gulf of Mexico to the north central gulf throughout the day Tuesday. The combination of upper level impulses associated with the trough moving over the forecast area on Tuesday, decreasing stability due to strong surface heating and another sea breeze pushing inland, isolated to scattered showers and thunderstorms will re-develop early in the day and persist through much of the day, with coverage decreasing slightly across the eastern portions of the forecast area by late afternoon. Rain chances are then a bit lower on Wednesday due to increased subsidence and drier air beneath a region of high pressure that moves overhead. With plenty of sunshine each afternoon, high temperatures will range from 90 to 95 inland areas with heat indices expected to top out between 101 to 106 degrees. .LONG TERM [Thursday Through Monday]... As broad troughing settles in over the eastern CONUS it sandwiches the local area between it and high pressure to our south. This brings a period of unsettled weather Thursday and Friday as a west-southwest flow maintains deep layer moisture and scattered to numerous showers and thunderstorms develop each day. A series of shortwave troughs then act to deepen the broader eastern CONUS trough on Saturday, causing it to dig southward towards the Gulf Coast where it remains until Monday. This will continue the pattern of unsettled weather for the local area straight through the weekend and into early next week. Expect temperatures to cool somewhat due to the increased coverage of clouds and rain, with highs in the upper 80s to around 90 degrees. .MARINE... Weak high pressure across the southeast states will gradually shift south over the eastern Gulf of Mexico through midweek and then persist into the weekend. Favorable marine conditions throughout the week with light winds and low seas. A slight uptick in winds and seas can be expected heading into the weekend. .FIRE WEATHER... Surface high pressure will persist across the region with relative humidity values remaining above critical thresholds. Isolated to scattered showers and thunderstorm coverages expected through midweek, with heat indices again climbing to between 100 to 106 Tuesday afternoon. Relative humidity values will remain above critical thresholds for the next several days, so no red flag conditions are forecast. .HYDROLOGY... The St Marks river at Newport remains in minor flood stage and is expected to fall below flood stage during the latter half of this week. The Apalachicola and Ochlockonee rivers will hover in action stage for the next several days with slow falls expected after midweek. Though summertime showers and storms in the afternoon are anticipated, no additional flooding is forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 93 73 93 74 / 40 40 10 30 10 Panama City 76 92 75 89 76 / 40 50 10 20 20 Dothan 75 93 73 92 73 / 40 40 20 30 10 Albany 76 93 74 92 74 / 50 40 20 30 10 Valdosta 73 92 73 93 74 / 50 30 20 30 10 Cross City 73 92 74 91 75 / 30 20 10 20 10 Apalachicola 77 90 75 88 77 / 40 40 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...McD NEAR TERM...JP SHORT TERM...TRC LONG TERM...TRC AVIATION...McD MARINE...JP FIRE WEATHER...JP HYDROLOGY...DRJohnson
In the hours before
Special weather statement, Aug 6, 7:17 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
617 PM CDT MON AUG 6 2018
FLZ008-108-070000-
Central Walton FL-South Walton FL-
617 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WALTON COUNTY UNTIL
700 PM CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Eglin Air Force Base, or 11 miles south of De Funiak
Springs, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eglin Air Force Base, Freeport, New Home, Portland, Villa Tasso and
Rock Hill.
LAT...LON 3069 8639 3066 8608 3048 8607 3047 8614
3048 8614 3047 8615 3046 8619 3048 8620
3049 8619 3050 8620 3048 8622 3049 8626
3047 8630 3048 8633 3046 8639
TIME...MOT...LOC 2317Z 087DEG 13KT 3057 8617
42-DVDSpecial weather statement, Aug 6, 7:20 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
720 PM EDT MON AUG 6 2018
GAZ122-123-125-144-070000-
Randolph GA-Baker GA-Dougherty GA-Calhoun GA-
720 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGHERTY...
SOUTHEASTERN RANDOLPH...NORTHWESTERN BAKER AND CALHOUN COUNTIES IN
SOUTHWESTERN GEORGIA UNTIL 800 PM EDT...
At 720 PM EDT, Doppler radar was tracking a strong thunderstorm near
Morgan, moving southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Morgan, Edison, Arlington, Shellman, Leary, Iveys Mill, Milford,
Parksville, Carnegie, Moye, Holt, Ducker, Cordrays Mill, Fountain
Bridge, Goffs Mill, Commissary Hill, Turman, Shivers Mill, Aycock
Mill and Bermuda.
LAT...LON 3177 8456 3176 8457 3168 8454 3162 8454
3162 8440 3155 8432 3125 8446 3139 8464
3143 8464 3143 8470 3153 8482 3156 8480
3157 8482 3159 8482 3159 8483 3162 8482
3162 8489 3178 8460
TIME...MOT...LOC 2320Z 066DEG 11KT 3159 8453
42-DVDSpecial weather statement, Aug 6, 7:22 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
722 PM EDT MON AUG 6 2018
ALZ067-069-GAZ142-143-155-070000-
Henry AL-Houston AL-Miller GA-Seminole GA-Early GA-
722 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...EASTERN
HOUSTON...WESTERN MILLER...EARLY AND NORTHWESTERN SEMINOLE COUNTIES
UNTIL 800 PM EDT/700 PM CDT/...
At 722 PM EDT/622 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Columbia, or 14 miles southwest of Blakely, moving
southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cottonwood, Blakely, Donalsonville, Ashford, Cowarts, Webb, Columbia,
Centerville, Avon, Gordon, Jakin, Haleburg, Saffold, Pansey, Crosby,
Sigma, Enon, Hayes, Mayhaw and Rock Hill.
LAT...LON 3137 8473 3096 8494 3098 8500 3100 8500
3100 8508 3109 8539 3151 8509
TIME...MOT...LOC 2322Z 032DEG 11KT 3121 8508
42-DVDSpecial weather statement, Aug 6, 7:42 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
742 PM EDT MON AUG 6 2018
GAZ123-125-143>145-070030-
Miller GA-Baker GA-Dougherty GA-Mitchell GA-Calhoun GA-
742 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...SOUTHERN
DOUGHERTY...MITCHELL...BAKER AND SOUTHEASTERN CALHOUN COUNTIES IN
SOUTHWESTERN GEORGIA UNTIL 830 PM EDT...
At 742 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leary to near Putney. Movement was southeast at
20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Newton, Camilla, Baconton, Leary, Sale City, Iveys Mill, Flint,
Cotton, Lester, Mimsville, Greenough, Milford, Hopeful, Red Store
Crossroads, Crestview, Hoggard Mill, Laney, Hawkinstown, Freeman and
Mitchell Co A/P.
LAT...LON 3146 8400 3113 8400 3119 8464 3132 8464
3133 8463 3137 8464 3151 8464
TIME...MOT...LOC 2342Z 320DEG 16KT 3146 8451 3143 8405
42-DVDLocal storm report, Aug 6, 7:52 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
752 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 3 SSW PUTNEY 31.43N 84.12W
08/06/2018 MITCHELL GA LAW ENFORCEMENT
GRASS FIRE DUE TO POWER LINE ALONG HIGHWAY
19 NORTH...LIKELY ALREADY OUT DUE TO RAIN.
REPORT VIA MITCHELL COUNTY SCANNER.
&&Special weather statement, Aug 6, 7:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
756 PM EDT MON AUG 6 2018
ALZ067-069-GAZ121-123-142-143-155-070030-
Henry AL-Houston AL-Miller GA-Calhoun GA-Seminole GA-Clay GA-
Early GA-
756 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND EASTERN
HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...WESTERN MILLER...
SOUTHEASTERN CLAY...SOUTHWESTERN CALHOUN...EARLY AND NORTHWESTERN
SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 830 PM EDT/730 PM
CDT/...
At 755 PM EDT/655 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Edison, or 7 miles west of Morgan, moving southwest
at 20 mph. Other strong storms were located in eastern Houston
county.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colquitt, Morgan, Donalsonville, Blakely, Ashford, Cowarts, Edison,
Arlington, Webb, Columbia, Douglasville, Centerville, Avon, Gordon,
Iron City, Damascus, Jakin, Bellville, Haleburg and Bluffton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3152 8455 3143 8460 3143 8464 3136 8464
3094 8486 3098 8500 3100 8500 3100 8507
3111 8539 3163 8497
TIME...MOT...LOC 2355Z 035DEG 19KT 3152 8472
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:38 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 37 min |
| Aug 6, 4:07 PM EDT | Special Weather Statement | TAE | Leon | 23 min |
| Aug 6, 4:24 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 14 min |
| Aug 6, 4:45 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 30 min |
| Aug 6, 5:00 PM EDT | Special Weather Statement | TAE | Bay | 30 min |
| Aug 6, 5:05 PM EDT | Special Weather Statement | TAE | Jefferson | 25 min |
| Aug 6, 5:18 PM EDT | Special Marine Warning | TAE | 57 min | |
| Aug 6, 5:19 PM EDT | Special Marine Warning | TAE | 56 min | |
| Aug 6, 5:23 PM EDT | Special Weather Statement | TAE | Washington | 37 min |
| Aug 6, 5:37 PM EDT | Special Weather Statement | TAE | Jefferson | 38 min |
| Aug 6, 6:02 PM EDT | Special Weather Statement | TAE | Walton | 28 min |
| Aug 6, 6:04 PM EDT | Special Marine Warning | TAE | 56 min | |
| Aug 6, 6:09 PM EDT | Special Marine Warning | TAE | 66 min | |
| Aug 6, 6:31 PM EDT | Special Weather Statement | TAE | Walton | 29 min |
| Aug 6, 7:03 PM EDT | Special Marine Warning | TAE | 57 min | |
| Aug 6, 7:17 PM EDT | Special Weather Statement | TAE | Walton | 43 min |
| Aug 6, 2:56 PM EDT | Special Weather Statement | TAE | Brooks, Colquitt, Thomas | 49 min |
| Aug 6, 3:43 PM EDT | Special Weather Statement | TAE | Brooks, Thomas | 47 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | TAE | Ben Hill | 26 min |
| Aug 6, 5:14 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 31 min |
| Aug 6, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Turner | 55 min |
| Aug 6, 5:33 PM EDT | Special Weather Statement | TAE | Lanier | 27 min |
| Aug 6, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Irwin, Tift, Turner, Worth | 45 min |
| Aug 6, 6:15 PM EDT | Special Weather Statement | TAE | Lee | 30 min |
| Aug 6, 6:28 PM EDT | Special Weather Statement | TAE | Berrien | 32 min |
| Aug 6, 6:42 PM EDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Tift, Worth | 48 min |
| Aug 6, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Mitchell, Worth | 33 min |
| Aug 6, 7:20 PM EDT | Special Weather Statement | TAE | Baker, Calhoun | 40 min |
| Aug 6, 7:22 PM EDT | Special Weather Statement | TAE | Early | 38 min |
| Aug 6, 7:42 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 48 min |
| Aug 6, 5:34 PM EDT | Special Weather Statement | TAE | Coffee | 26 min |
Nearby
Special Weather Statements in Georgia, 2018Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.